Nebraska, 2025

Damaging Winds in Nebraska, June 13, 2025

June 13, 2025 · NWS LBF · 8 events in 4 counties and zones

Thunderstorms developed over the western Nebraska Panhandle and northeastern Colorado during the late afternoon hours of June 13th. This activity tracked east encountering good low level moisture and became severe over the eastern Nebraska Panhandle and portions of southwestern Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Thunderstorms developed over the western Nebraska Panhandle and northeastern Colorado during the late afternoon hours of June 13th. This activity tracked east encountering good low level moisture and became severe over the eastern Nebraska Panhandle and portions of southwestern Nebraska. Thunderstorm wind gusts up to 68 MPH and thunderstorm wind damage was reported in the Ogallala area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 13, 4:27 PM MST, 3 hours 43 minutes earlier. Its key messages:

  • A Slight Risk (level 2 of 5) for severe weather is in place for both Friday and Saturday as rounds of strong to severe thunderstorms appear probable across western Nebraska.
  • Increased rain and thunderstorm potential appears set to return Monday through Tuesday with probabilities of exceeding 0.5" total rainfall above 50% for north central and central Nebraska.
Area forecast discussion, Jun 13, 4:27 PM MST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
627 PM CDT Fri Jun 13 2025

.KEY MESSAGES...

- A Slight Risk (level 2 of 5) for severe weather is in place
  for both Friday and Saturday as rounds of strong to severe
  thunderstorms appear probable across western Nebraska.

- Increased rain and thunderstorm potential appears set to
  return Monday through Tuesday with probabilities of exceeding
  0.5" total rainfall above 50% for north central and central
  Nebraska.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 411 PM CDT Fri Jun 13 2025

For tonight, surface winds late this afternoon will remain from
the southeast extending back into southeast Wyoming and eastern
Colorado. Dewpoints will be in the low to mid 60s. The surface
front will become nearly stationary over north central Nebraska,
as surface low pressure extends from central Wyoming to along
the Colorado Front Range. SBCAPEs from 2000 to 3000 J/kg by
late afternoon across the eastern panhandle and western
Sandhills prior to any convection. The increase in instability
and effective bulk shear from 25 to 3kts, will be more
favorable for strong to severe storms. Also, conditions appear
favorable for potential MCS development moving into the
southeast Panhandle early this evening, and into southwest
Nebraska mid to late evening, as shown by recent runs of the
HRRR and RRFS, and NSSL MPAS. The main severe weather concerns
are damaging wind gusts, especially if the linear convection
develops, as well as some large hail. In these areas, confidence
is high that POPs from 60 to 80 percent are forecast. With the
enhanced southeasterly low level flow and higher dewpoints,
locally heavy rainfall is possible. There is a Slight Risk
(Level 2 of 5) of severe for areas mainly west of a Merriman
through Callaway line, with a Marginal Risk to the east.Across
north central and central Nebraska, much less activity is
expected , with POPS from 20 to 30 percent.

Warmer air returns Saturday, with surface winds becoming
southerly and the surface front lifting north into southern
South Dakota. Highs in the upper 80s to around 90 return to the
area with dewpoints mostly in the mid 60s. A Slight Risk is in
place across western Nebraska, mainly west of a line from
Springview through Callaway and Imperial and a Marginal Risk to
the south and east. An upper level disturbance will cross the
upper ridge axis Saturday night. Storms are expected to be at
least scattered, with 40-60 POPs across the entire forecast
area.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 411 PM CDT Fri Jun 13 2025

A frontal boundary will remain in Place Sunday through Tuesday
across the region with daily chances for showers and
thunderstorms mainly from late afternoon into the overnight
hours. A Slight Risk for severe thunderstorms Sunday and Monday
across north central Nebraska. Upper 80s to around 90 Sunday
and Monday, then cooler in the upper 70s to lower 80s Tuesday
into Wednesday as an upper trough crosses the Northern and
Central Plains. Warmer and drier conditions Thursday and Friday
as a strong upper ridge builds into the region.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 625 PM CDT Fri Jun 13 2025

VFR conditions are expected to prevail into tonight outside of
thunderstorms. Scattered thunderstorms will move into western
and southwest Nebraska late this evening and tonight, with brief
MVFR visibilities and gusty, erratic winds. These storms will
exit the area after Midnight CDT.

By early tomorrow morning, low stratus will overspread portions
of north central Nebraska, with IFR/locally LIFR CIGs expected
through late tomorrow morning. A gradual return to VFR is
expected tomorrow afternoon, with widespread VFR then prevailing
into tomorrow evening.

Winds remain southerly through the valid period, at around 10
to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Brown
Hazardous weather outlook, Jun 13, 2:30 PM MST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
430 PM CDT Fri Jun 13 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-142130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
430 PM CDT Fri Jun 13 2025 /330 PM MDT Fri Jun 13 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms are likely to move into
western and southwest Nebraska this evening. Damaging winds and
large hail will be the main severe weather risks. Folks should have a
reliable source for weather alerts if you have outdoor plans Friday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered strong to severe thunderstorms are again possible each day
Saturday through Tuesday for much of western and north central
Nebraska. At this time, the main concerns are large hail and damaging
winds. A threat for heavy rainfall will also need to be monitored,
particularly Tuesday into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Jun 13, 6:04 PM MST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
704 PM MDT Fri Jun 13 2025

NEZ004-022-140145-
Sheridan NE-Garden NE-
704 PM MDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES THROUGH 745 PM MDT...

At 704 PM MDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 16 miles southeast of Alliance, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Antioch, Snow Lake, Miles Lake, Patterson Lake, Lakeside, and Herman
Lake.

This includes the following highways...
 Highway 250 between mile markers 1 and 10.
 Highway 2 between mile markers 99 and 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4219 10241 4194 10226 4188 10266 4192 10268
      4200 10268 4201 10270 4204 10270
TIME...MOT...LOC 0104Z 246DEG 9KT 4198 10260

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 13, 7:27 PM MST, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
827 PM MDT Fri Jun 13 2025

NEZ022-056-140330-
Deuel NE-Garden NE-
827 PM MDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES THROUGH 930 PM MDT...

At 827 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Lisco to 6 miles south of
Crook. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chappell, Oshkosh, Lisco, Mount Vernon, Intersection of Highway 27
and 9 Mile Road, and Sugar Loaf Hill.

This includes Interstate 80 in Nebraska between mile markers 78 and
95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4160 10263 4156 10227 4100 10228 4100 10261
      4139 10261 4140 10264
TIME...MOT...LOC 0227Z 291DEG 15KT 4154 10280 4077 10282

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 13, 7:47 PM MST, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
847 PM MDT Fri Jun 13 2025

NEZ022-056>058-069-140345-
Deuel NE-Chase NE-Perkins NE-Garden NE-Keith NE-
847 PM MDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN PERKINS...WESTERN
KEITH...CHASE...SOUTHERN GARDEN AND DEUEL COUNTIES THROUGH 945 PM
MDT...

At 847 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Lodgepole to 11 miles south
of Pleasant Valley. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Imperial, Grant, Chappell, Oshkosh, Big Springs, Brule, Lewellen,
Venango, Lamar, Enders Reservoir State Recreation Area, Barton,
Enders, Champion, Crete, Chase, Center Dam Campground, Megeath, Mount
Vernon, Wanamaker State Wildfire Management Area, and Eagle Gulch
Campground.

This includes the following highways...
 Highway 61 between mile markers 25 and 53, and near mile marker 68.
 Highway 92 between mile markers 115 and 122.
 Interstate 80 in Nebraska between mile markers 78 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska. A Severe Thunderstorm Watch also remains
in effect until 300 AM MDT for southwestern Nebraska.

&&

LAT...LON 4100 10205 4100 10256 4109 10262 4139 10261
      4140 10264 4146 10263 4158 10214 4035 10143
      4035 10205
TIME...MOT...LOC 0247Z 285DEG 25KT 4130 10266 4039 10208

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The radar

The North Platte radar (KLNX), 147 km away, was scanning. The volume nearest the first event began at 03:08 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Garden

When
June 13, 8:10 PM MST
Where
Garden County, 6.91 mi SE of Lewellen
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.250, -102.070

Thunderstorm wind gusts estimated at 60 MPH at this location.

Thunderstorm Wind, Deuel

When
June 13, 8:23 PM MST
Where
Deuel County, 2.81 mi S of Big Spgs
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
41.030, -102.090

Thunderstorm Wind, Perkins

When
June 13, 8:26 PM MST
Where
Perkins County, 4.04 mi NNE of Venango
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
40.820, -101.990

Thunderstorm Wind, Keith

When
June 13, 8:31 PM MST
Where
Keith County, 8.34 mi SW of Brule
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.020, -102.020

Thunderstorm Wind, Keith

When
June 13, 8:47 PM MST
Where
Keith County, 0.86 mi SE of Lemoyne
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.270, -101.810

Thunderstorm Wind, Keith

When
June 13, 8:50 PM MST
Where
Keith County, 2.69 mi WSW of Ogallala
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
41.120, -101.770

Thunderstorm Wind, Keith

When
June 13, 8:51 PM MST
Where
Keith County, 0.87 mi SW of Ogallala
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.120, -101.730

Power lines reported down just to the southwest of Ogallala.

Thunderstorm Wind, Keith

When
June 13, 8:54 PM MST
Where
Keith County, Ogallala
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
41.130, -101.720

Law enforcement reports wind damage to a home in Ogallala.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2025Every state in 2025This day in weather historyWarnings in Nebraska, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1266797, 1266798, 1266799, 1266800, 1266801, 1266802, 1266803, 1266804.